Thunderstorm Wind, Madison
- When
- June 17, 2:45 PM CST
- Where
- Madison County, 3 mi NW of Camden
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.817, -89.867
A few trees were blown down.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 17, 1:31 PM CST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 231 PM CDT SAT JUN 17 2006 ...WETTER PATTERN IN STORE... .DISCUSSION...WELCOMED RAIN LOOKS TO LINGER AROUND FOR A FEW DAYS AS A WEAK TROUGH SLOWLY TRACKS EAST ACROSS THE AREA. AS THIS HAPPENS IT DOES LEAVE A WEAKNESS/SHEAR AXIS DRAPED ACROSS THE AREA WHICH WILL HELP SHRA AND TSRA TO DEVELOP. CONVECTION WILL DIE DOWN TONIGHT BUT ACROSS THE NW SHRA MAY LINGER ON THROUGH NIGHT AS THIS AREA WILL HAVE BETTER UPPER LEVEL SUPPORT. ACROSS THE CENTRAL AND SOUTH PRECIP SHOULD COME TO AN END AND EVEN CLOUDS WILL START TO CLEAR OUT...ESPECIALLY ACROSS THE EAST. TOMORROW EXPECT CONVECTION TO BE A LITTLE MORE WIDESPREAD. PWS WILL CONTINUE TO INCREASE AND BE ATA 2 OVER MOST OF THE AREA. THE TROUGH WILL CONTINUE TO PUSH EAST INTO THE AREA AND AS WE WARM UP AND DESTABILIZE CONVECTION WILL BE ABLE TO GET GOING AGAIN ESPECIALLY WEST OF THE I 55 CORRIDOR. WITH WEAK LL FLOW AND MIDLEVEL LAPSE RATES OF 5.5 TO MAYBE 6 STILL FEEL THE SEVERE THREAT WILL BE VERY MINIMAL. POP WISE 12Z MAV GUIDANCE CAME DOWN QUITE A BIT FOR THE FIRST TIME IN A COUPLE OF RUNS. I AM NOT READY TO BUY OFF ON THIS. PREVIOUS SHIFTS HAD BEEN INCREASING POPS AND ENSEMBLE GUIDANCE HAS PRETTY HIGH POPS AND WITH THE TROPICAL LIKE ATMOSPHERE...AN UPPER LEVEL DISTURBANCE AND A LITTLE SUN IN THE MORNING CONVECTION SHOULD BE ABLE TO DEVELOP OVER THE ENTIRE CWA. WITH THAT I WILL GO ABV GUIDANCE FOR POPS. AM ALSO A LITTLE CONCERNED WITH TEMPS. HIGHS TODAY GOT WARMER THAN THOUGHT BUT THAT WAS DUE TO THE ABSENCE OF CLOUD COVER AND CONVECTION HOLDING OFF A LITTLE LONGER THAN EXPECTED. WILL THIS HAPPEN AGAIN TOMORROW. LL TEMPS AGREE WITH WHAT MAV HAS AND IF THE CLOUD COVER DOES HOLD OFF THEN 90 TO 93 WILL BE LIKELY. IF WE START TO CONVECT EARLIER THEN LOOK FOR HIGHS TO ONLY BE IN THE UPPER 80S. I WILL STICK WITH MAV WITH THE EXCEPTION OF THE NW WHERE I BELIEVE CLOUD COVER WILL BE A PROBLEM. /CAB/ LONG TERM...MONDAY THROUGH SATURDAY...UPPER TROUGHING OVER THE CWA MONDAY WILL CONTINUE TO WEAKEN AS IT SHIFTS TO THE EAST. THE LATEST MODEL RUN SHIFTS THE UPPER TROUGH EAST A LITTLE FASTER THAN EARLIER EXPECTED. THE UPPER TROUGH WILL HELP ENHANCE CONVECTION...AND MONDAY STILL LOOKS LIKE THE BEST DAY AREAWIDE TO RECEIVE RAIN THROUGH THE FORECAST PERIOD. THE CLOUDS AND RAIN WILL HOLD TEMPERATURES BELOW NORMAL MONDAY...GENERALLY IN THE MID TO UPPER 80S. BY TUESDAY THOUGH HEIGHTS BEGIN RISING AS SHORTWAVE RIDGING MOVES INTO THE AREA IN THE WAKE OF THE UPPER TROUGH. CONVECTION SHOULD BE MORE ISOLATED TUESDAY AND WEDNESDAY...ALTHOUGH WITH NO CHANGE OF AIRMASS THERE SHOULD STILL BE PLENTY OF MOISTURE AROUND TO FUEL THUNDERSTORMS. AFTERNOON HIGHS WILL INCREASE BY A DEGREE OR TWO EACH AFTERNOON TUESDAY THROUGH THURSDAY AS MAXIMUM TEMPERATURES RETURN TO NORMAL. A LITTLE MORE CLOUDS AND A LITTLE BETTER CHANCE FOR RAIN IS EXPECTED FRIDAY...ESPECIALLY IN THE NORTH. A SHORTWAVE TROUGH WILL MOVE OVER OUR CWA FRIDAY AND HELP ENHANCE AFTERNOON THUNDERSTORM DEVELOPMENT. WITH THE SHORTWAVE EAST OF THE CWA SATURDAY ISOLATED AFTERNOON AND EVENING SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED WITH THE SEA BREEZE IN THE SOUTH PROVIDING GREATER COVERAGE THERE. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 92 72 86 / 33 61 43 69 MERIDIAN 69 92 69 88 / 23 50 41 51 VICKSBURG 73 90 72 86 / 38 72 52 73 HATTIESBURG 71 93 70 88 / 26 49 39 55 NATCHEZ 73 91 73 84 / 34 68 52 65 GREENVILLE 72 89 73 85 / 64 80 54 66 GREENWOOD 73 89 72 85 / 62 80 56 67 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: CAB LONG TERM: 22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 222 PM CDT SAT JUN 17 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 181922- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 222 PM CDT SAT JUN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...FLOODING... THE VERY MOIST AIRMASS IN PLACE TONIGHT AND TOMORROW WILL SUPPORT LOCALLY HEAVY RAINFALL WITH SHOWERS AND STORMS...ESPECIALLY TOMORROW. A QUICK ONE TO TWO INCHES OF RAIN MAY FALL IN LESS THAN HALF AN HOUR. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NEEDED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 338 PM CDT SAT JUN 17 2006 MSZ051-052-057-058-172110- CLARKE MS-JASPER MS-NEWTON MS-LAUDERDALE MS- 342 PM CDT SAT JUN 17 2006 ...STRONG THUNDERSTORMS BETWEEN ENTERPRISE AND CHUNKY... AT 340 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS IN EAST CENTRAL MISSISSIPPI LOCATED 3 MILES WEST OF ENTERPRISE WILL CONTINUE MOVING NORTH AT 15 MPH TOWARD THE CHUNKY AREA. THESE STORMS WILL PRODUCE FREQUENT DEADLY LIGHTNING STRIKES... GUSTY WINDS TO 40 MPH AND TORRENTIAL DOWNPOURS OF ONE HALF TO ONE INCH OF RAIN IN LESS THAN 30 MINUTES. RESIDENTS ENGAGED IN OUTDOOR ACTIVITY SHOULD MOVE TO PLACE OF SAFETY IN A STURDY BUILDING UNTIL THE STORMS PASS. BOATERS SHOULD SEEK SAFE HARBOR WHEN THUNDER IS HEARD. 40
The national radar mosaic for the moment the first event began.
3 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
Numerous trees were blown down along with several power lines.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504933, 5504934, 5504935.